Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 65, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 26, 2022, 6:58 AM CDT for Wilkinson County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2022, 6:58 AM CDT (11:58 UTC)
- Expired
- Aug 26, 2022, 9:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 12.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
531
WGUS54 KLIX 261158
FFWLIX
MSC157-261400-
/O.NEW.KLIX.FF.W.0065.220826T1158Z-220826T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
658 AM CDT Fri Aug 26 2022
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Western Wilkinson County in southern Mississippi...
* Until 900 AM CDT.
* At 658 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 2 to 3 inches in 1
hour. Additional rainfall amounts of 2 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Adams and Dolorosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3136 9129 3101 9143 3101 9162 3102 9158
3105 9156 3107 9156 3112 9163 3118 9159
3122 9158 3124 9155 3123 9153 3121 9153
3123 9149 3126 9148 3128 9150 3129 9147
3132 9147 3131 9143 3134 9134 3136 9131
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
TEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 5:53 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 26, 5:53 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 553 AM CDT Fri Aug 26 2022 ...MORNING UPDATE... Due to internal coordination involving antecedant conditions and lower FFG numbers, we will post a flood watch by 6am for those areas with the highest saturation. && .PREV DISCUSSION... /issued 404 AM CDT Fri Aug 26 2022/ SHORT TERM (Today through Sunday)... Trying to find the old stalled inverted trough and sfc low is difficult this morning, but there is some evidence that it is located along the coast and just offshore. PW values are still expected to be 2+" and convective temps are still near the SST numbers simply telling us this is still a very tropical air mass. But with the even weaker sfc low and attendant boundary near or just offshore today, the focus for heavy rainfall should be at the coast or just offshore. This will be the reason for not posting a flood watch. So, long story longer, this does not mean there will be no heavy rain producing storms around, there just should not be as many as there have been inland. But with any heavy rainfall, the potential that an isolated location could see flooding is still possible as grounds are absolutely soaked. Saturation numbers are very high at 50% for almost all the northern half of the area and some values at and around 80% for coastal Miss counties. The only areas on the lower side are south of the tidal lakes coming in from 20-40% saturation. There are some mild changes coming though even if temporary. The first thing will be some subsident "drier" air moving over the area Saturday into early Sunday. This can be seen in WV imagery along the 24N-25N latitude line over the gulf. With the inland progression of this subsident area, we have lowered precip numbers back to around 70% which is pulling away from the NBM guidance to the dry side and this may be generous for a few areas. This subsident area is being cause by the interaction of two systems at the moment. The upper low moving into centeral Mexico and the upper trough over our area. The upper low will continue westward while a very weak easterly wave moves west into the southern gulf with upper diffluence and some SW shearing. This wave is not very discernible in WV, but pressure fields show a gentle inverted troughing feature there extending all the way into Florida. Currently this wave is moving into the Yucatan this morning. Once this enters the gulf, it should become more evident. As this moisture gets funneled northward over the western gulf in the coming days, it will push this subsident area over us by Saturday and early Sunday. This doesn't shut down the precip but will drop it back a good bit temporarily. The moisture from this wave will get drawn northward and by late Sunday into the first of next week and we will see our area back in this old routine. The dry air will cause some of the thunderstorms to have some good outflows though. LONG TERM (Monday and Beyond)... We will be in a mostly zonal flow pattern aloft to start off the week, with no obvious dominant upper level pattern. At the surface we will be in a fairly consistent easterly to southeasterly flow which will bring plenty of moisture into the area. PWs are looking to be around climate norms (2.0") or higher through the extended period. Although there won't be a focus for convection, outside of lake/sea breeze or outflow boundaries, PoPs will still be on the order of 60-75% each day due to the lack of any ridging in the upper levels. Temperatures will be in the mid 80s to low 90s each day, depending on where showers and thunderstorms set up. HL AVIATION...(12z) IFR and LIFR conditions again found at the normal spots like around MCB with cigs and vis restrictions. BTR will keep their low cigs as well until after sunrise today. Again, all terminals will have a very high prob of getting IFR and LIFR with SHRA/TSRA. Vis and low cigs are expected again tonight mainly for inland sites. Otherwise, VFR conditions will be seen. MARINE... Thunderstorms will continue to form over the nearshore waters over the next several days mainly during the late night into mid morning hours. Winds and seas will remain in a light southerly flow of 5 to 10 knots and seas of 2 feet or less. The main concern from any thunderstorms will be brief periods of gusty winds, heavy rainfall, and the potential for a few waterspouts. Waterspout activity will lower for Saturday and Sunday but will be back with us by Monday and well into the work week. && .PRELIMINARY POINT TEMPS/POPS... MCB 83 69 85 70 / 90 30 70 20 BTR 85 73 89 74 / 90 30 70 20 ASD 87 73 88 74 / 90 40 70 20 MSY 85 76 88 76 / 80 40 70 20 GPT 86 74 87 75 / 80 50 70 20 PQL 87 73 87 73 / 80 50 70 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Aug 26, 5:26 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
526 AM CDT Fri Aug 26 2022
LAZ059-060-087>090-261100-
Central Plaquemines LA-St. Charles LA-Lower Jefferson LA-
Upper Plaquemines LA-Upper Jefferson LA-Upper Lafourche LA-
526 AM CDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of southeastern St.
Charles, east central Lafourche, northwestern Jefferson and
northwestern Plaquemines Parishes through 600 AM CDT...
At 526 AM CDT, Doppler radar was tracking a strong thunderstorm near
Barataria, or 14 miles northeast of Larose, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Belle Chasse, Marrero, Avondale, Timberlane, Harvey, Westwego, Jean
Lafitte, Woodmere, Lafitte, Estelle and Barataria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2959 9013 2964 9028 2991 9025 2986 8998
TIME...MOT...LOC 1026Z 201DEG 14KT 2969 9019
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
HLSpecial weather statement, Aug 26, 6:51 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
651 AM CDT Fri Aug 26 2022
LAZ069-261215-
Lower Plaquemines LA-
651 AM CDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of central Plaquemines
Parish through 715 AM CDT...
At 650 AM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a waterspout near Buras, or 19 miles southeast
of Port Sulphur, moving northeast at 15 mph.
HAZARD...Waterspouts and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Buras, Boothville-venice, Boothville, Buras-triumph, Empire and
Boothville Asos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 2937 8958 2940 8955 2939 8953 2942 8953
2938 8952 2940 8947 2938 8942 2939 8941
2939 8937 2938 8933 2938 8939 2933 8937
2936 8937 2933 8935 2935 8930 2933 8926
2924 8950
TIME...MOT...LOC 1150Z 230DEG 12KT 2932 8948
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
HLThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:01 AM CDT | Flood Watch | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 13 hr |
| Aug 26, 9:27 AM CDT | River Flood Warning | LIX | Jackson | 21 days |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.